Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 176, NWS Wichita, KS

July 18, 2015McPherson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 18, 2015, 7:05 PM CDT for McPherson County, Kansas. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2015, 7:05 PM CDT (00:05 UTC)
Expired
Jul 18, 2015, 7:31 PM CDT
In force
26 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County McPherson County, KS

The radar

The Wichita radar (KICT), 86 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 7:13 PM CDTTSTM WND GST 605 Se Marquette, KS
Jul 18, 7:13 PM CDTHAIL 15 Se Marquette, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3374 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.7
Supercell composite
16.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

527 
WUUS53 KICT 190005
SVRICT
KSC113-190100-
/O.NEW.KICT.SV.W.0176.150719T0005Z-150719T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
705 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  WINDOM...OR 7 MILES WEST OF MCPHERSON...MOVING NORTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...LINDSBORG AND MCPHERSON AIRPORT. 

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 57 AND 67.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3831 9783 3842 9790 3857 9768 3832 9752
TIME...MOT...LOC 0005Z 244DEG 10KT 3839 9780 

HAIL...1.00IN
WIND...60MPH
 
$$

HOWERTON
2 follow-up statements
814 
WWUS53 KICT 190018
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT SAT JUL 18 2015

KSC113-190100-
/O.CON.KICT.SV.W.0176.000000T0000Z-150719T0100Z/
MCPHERSON KS-
718 PM CDT SAT JUL 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR CENTRAL MCPHERSON COUNTY...

AT 718 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MCPHERSON...
MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG AND MCPHERSON AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3836 9778 3846 9779 3857 9768 3832 9752
TIME...MOT...LOC 0018Z 263DEG 35KT 3841 9764 

HAIL...1.00IN
WIND...60MPH
 
$$

HOWERTON
595 
WWUS53 KICT 190031
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
731 PM CDT SAT JUL 18 2015

KSC113-190038-
/O.CAN.KICT.SV.W.0176.000000T0000Z-150719T0100Z/
MCPHERSON KS-
731 PM CDT SAT JUL 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCPHERSON COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3836 9778 3846 9779 3857 9768 3832 9752
TIME...MOT...LOC 0026Z 244DEG 10KT 3840 9756 

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 6:32 PM CDT, 33 minutes earlier.

Area forecast discussion, Jul 18, 6:32 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
632 PM CDT SAT JUL 18 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 259 PM CDT SAT JUL 18 2015

INITIAL ISOLATED-WIDELY SCATTERED CONVECTIVE INITIATION IS EXPECTED
ROUGHLY 22Z-00Z...FROM SOUTHWEST KS THROUGH CENTRAL AND NORTHEAST
KS...ALONG A PRE-FRONTAL TROUGH AXIS AND WHERE THIS TROUGH
INTERSECTS THE COLD FRONT ACROSS NORTHEAST KANSAS. A FEW SMALL
STORM CLUSTERS MAY DEVELOP DURING THE EVENING IN THIS CONVERGENCE
ZONE...AIDED BY MOISTURE TRANSPORT VIA A 40 KNOT SOUTHERLY LOW-
LEVEL JET. FAIRLY STRONG INSTABILITY IS PROGGED ALONG THE PRE-
FRONTAL TROUGH IN OUR AREA...WITH EXTREME INSTABILITY ACROSS
NORTH-CENTRAL AND NORTHEAST KS. DEEP LAYER SHEAR IS WEAKER FURTHER
SOUTH AND STRONGER ACROSS NORTHERN/EASTERN KS.
NEVERTHELESS...VEERING DIRECTIONAL WIND PROFILES...STEEP LOW-MID
LEVEL LAPSE RATES...AND LARGE TEMPERATURE/DEWPOINT SPREADS IN THE
SUB-CLOUD LAYER...WILL SUPPORT A FEW STRONG TO SEVERE STORMS WITH
WIND/HAIL THREATS. A WEAK SHORTWAVE OVER UTAH IS PROGGED TO TOP
THE UPPER RIDGE...MOVING EASTWARD ACROSS THE CENTRAL PLAINS LATER
TONIGHT INTO SUNDAY. THEREFORE...ADDITIONAL CONVECTIVE CLUSTERS
MAY EVOLVE OVER THE HIGH PLAINS...AND PUSH EASTWARD ACROSS
NORTHERN KANSAS LATE TONIGHT INTO SUNDAY MORNING.

FAVORING 12Z/18TH NAM-WRF AND 00Z/18TH ECMWF...BY LATE SUNDAY
AFTERNOON...THE FRONT COULD STRETCH FROM CENTRAL MISSOURI...TO SOUTH
CENTRAL AND SOUTHWEST KANSAS. FRONTAL CONVERGENCE...DAYTIME
HEATING...AND MOISTURE POOLING JUST ON THE NORTH SIDE OF THE FRONTAL
ZONE...MAY LEAD TO ISOLATED-WIDELY SCATTERED STORM DEVELOPMENT VERY
LATE PM/EVE. A WEAK SOUTH-SOUTHWESTERLY LOW-LEVEL JET WILL DEVELOP
SUNDAY NIGHT WHICH SHOULD AID IN SUSTAINING FURTHER CONVECTIVE
DEVELOPMENT ALONG/NORTH OF THE FRONT...WITH HIGHEST CHANCES
ACROSS NORTHERN KS. A FEW SEVERE STORMS APPEAR LIKELY SUN
PM/EVE...GIVEN 2500-3500 J/KG MLCAPE AND 25-40 KT DEEP-LAYER
SHEAR VECTORS ALONG/JUST NORTH OF THE FRONT.

BASED ON THE EXPECTED FRONTAL POSITION SUNDAY PM...HEAT INDICES OF
104-107 ARE PROJECTED SOUTH OF THE FRONT AND WILL MAINTAIN
CURRENT HEAT ADVISORY HEADLINE IN AREAL EXTENT/TIMING.

THE POSITIVELY-TILTED TROUGH AXIS OVER THE NORTHWESTERN STATES...IS
PROGGED TO SWEEP EAST ACROSS THE NORTHERN/CENTRAL PLAINS SUNDAY
NIGHT-MONDAY...WHICH WILL PROVIDE A NEW SURGE ON THE FRONT...PUSHING
IT FURTHER SOUTHWARD...WITH THE FRONT STANDING A DECENT CHANCE TO
MAKE IT JUST SOUTH OF KANSAS BY 12Z TUESDAY BEFORE STALLING. STRONG-
SEVERE STORM CHANCES WILL CONTINUE WITH THE FRONT MOVING THROUGH
MONDAY-MONDAY NIGHT...AND FOR TUESDAY NEAR AND SOUTH OF THE OKLAHOMA
BORDER. MOISTURE TRANSPORT NORTH OF THE STALLED FRONT TUESDAY
NIGHT...SHOULD ALLOW STORM CHANCES OVERNIGHT WITH HIGHEST CHANCES
OVER OUR SOUTHERN/WESTERN COUNTIES...INTO THE CENTRAL HIGH
PLAINS.

SOME RELIEF FROM THE HEAT WILL SPREAD INTO CENTRAL KS INITIALLY
SUNDAY-MONDAY...AND OVER THE ENTIRE AREA FOR TUESDAY.

JMC

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 259 PM CDT SAT JUL 18 2015

THE GFS AND ECMWF REMAIN CONSISTENT IN DEPICTING SHORTWAVE ENERGY
TOPPING THE UPPER RIDGE...AND PASSING ACROSS THE CENTRAL PLAINS
WEDNESDAY WHICH ACTS TO LIFT THE OLD FRONT NORTHEASTWARD AS A WARM
FRONT. THIS WILL PROVIDE A CHANCE OF THUNDERSTORMS WEDNESDAY INTO
WEDNESDAY NIGHT. THEN RAIN CHANCES SHOULD SHIFT NORTHEAST AWAY FROM
THE AREA LATER IN THE WEEK...AS MID-UPPER HEIGHTS RISE AND STRONG
LOW-LEVEL THERMAL RIDGE DEVELOPMENT OCCURS NORTHEASTWARD INTO
KANSAS. TEMPERATURES WEDNESDAY ARE PROGGED A COUPLE DEGREES BELOW
NORMAL...HOWEVER THE HEAT SHOULD RETURN FOR LATE IN THE WEEK.

JMC

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 625 PM CDT SAT JUL 18 2015

TSRA WILL AFFECT FLIGHT CONDITIONS AT KHUT...KSLN...AND KICT
THROUGH 04Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL AT ALL
FORECAST SITES. GUSTY SOUTH WINDS NEAR 25 KNTS WILL ALSO PLAGUE
KHUT AND KICT THROUGH 08Z. KRSL AND KSLN WILL KEEP NE FLOW BEHIND
THE BOUNDARY. KCNU WILL KEEP SOUTH WINDS A BIT MORE IN CHECK WITH
SPEEDS GENERALLY LESS THAN 20 KNTS THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    76  96  75  93 /  20  20  30  30
HUTCHINSON      76  95  73  92 /  30  30  50  40
NEWTON          75  93  72  92 /  30  30  40  40
ELDORADO        76  96  74  93 /  20  30  30  40
WINFIELD-KWLD   76  98  75  94 /  10  20  20  30
RUSSELL         71  90  69  91 /  50  40  60  50
GREAT BEND      71  92  70  91 /  40  30  60  50
SALINA          74  91  72  91 /  40  40  60  50
MCPHERSON       75  93  72  91 /  30  40  60  40
COFFEYVILLE     76  96  75  94 /  10  20  20  20
CHANUTE         75  95  74  92 /  10  30  30  40
IOLA            75  94  73  91 /  20  40  40  40
PARSONS-KPPF    76  96  75  93 /  10  20  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ049>053-067>072-
082-083-091>096-098>100.

HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ091>096-
098>100.

&&
Hazardous weather outlook, Jul 18, 3:47 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
347 PM CDT SAT JUL 18 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
347 PM CDT SAT JUL 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

DANGEROUS HEAT WILL PERSIST ACROSS MUCH OF THE AREA THIS
AFTERNOON AND EARLY EVENING...WITH HEAT INDICES OF 105 TO 108 DEGREES.
REFER TO THE LATEST HEAT ADVISORY FOR ADDITIONAL DETAILS.

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS
AFTERNOON AND EVENING FOR LOCATIONS NORTHWEST OF THE KANSAS
TURNPIKE...BUT GENERALLY SOUTHEAST OF A LINE EXTENDING FROM GREAT
BEND TO LINCOLN. A HANDFUL OF STRONG TO SEVERE STORMS ARE
POSSIBLE...CAPABLE OF HALF-DOLLAR SIZE HAIL...60 TO 70 MPH WINDS
AND LOCALLY VERY HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED MINOR
FLOODING. THE SEVERE THREAT SHOULD WANE LATE THIS EVENING.
ADDITIONAL THUNDERSTORM ACTIVITY MAY MOVE EAST INTO CENTRAL AND
NORTHERN KANSAS AFTER MIDNIGHT...WITH AN ATTENDANT THREAT OF GUSTY
WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAT INDICES BETWEEN 105 AND 110 DEGREES WILL AFFECT SOUTHERN
KANSAS SUNDAY AFTERNOON AND EARLY SUNDAY EVENING. SEE THE LATEST
HEAT ADVISORY FOR ADDITIONAL DETAILS.

THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ALONG A COLD FRONT
SUNDAY AFTERNOON THROUGH SUNDAY NIGHT...WITH LOCATIONS ALONG AND
NORTH OF HIGHWAY 400 HAVING THE BEST CHANCE TO EXPERIENCE STORMS.
THE STRONGER STORMS SUNDAY AFTERNOON AND SUNDAY NIGHT WILL BE
CAPABLE OF 60 TO 70 MPH WINDS ALONG WITH HALF-DOLLAR SIZE HAIL.
HIGH RAINFALL RATES WILL ALSO BE POSSIBLE WITH STORMS SUNDAY AND
SUNDAY NIGHT...WHICH MAY LEAD TO LOCALIZED FLOODING.

STORMS WILL REMAIN IN THE FORECAST FOR MONDAY THROUGH WEDNESDAY
NIGHT...WITH AT LEAST SOME STRONG STORMS POSSIBLE THROUGH THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jul 18, 5:15 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT SAT JUL 18 2015

KSZ067-182245-
RENO KS-
515 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 513 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
  DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
  NEAR PLEVNA...OR 11 MILES EAST OF ZENITH...MOVING NORTHEAST AT 20
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ARLINGTON...PARTRIDGE...SYLVIA...PLEVNA...ABBYVILLE AND LANGDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3796 9842 3813 9823 3807 9806 3786 9806
      3781 9830
TIME...MOT...LOC 2213Z 232DEG 19KT 3793 9829

HOWERTON
Local storm report, Jul 18, 5:35 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
535 PM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             PLEVNA                  37.97N 98.31W
07/18/2015  E1.50 INCH       RENO               KS   PUBLIC

&&

SGS
Special weather statement, Jul 18, 6:19 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CDT SAT JUL 18 2015

KSZ050-051-182345-
MCPHERSON KS-RICE KS-
619 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  EAST CENTRAL RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR WINDOM...OR 10 MILES NORTHWEST
  OF INMAN...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3823 9793 3832 9803 3846 9790 3846 9781
      3829 9774
TIME...MOT...LOC 2316Z 232DEG 18KT 3831 9794

HOWERTON
Special weather statement, Jul 18, 6:25 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
625 PM CDT SAT JUL 18 2015

KSZ067-190000-
RENO KS-
625 PM CDT SAT JUL 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL RENO COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ABBYVILLE...OR 12 MILES
  SOUTHWEST OF NICKERSON...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SOUTH HUTCHINSON...NICKERSON...ARLINGTON...PARTRIDGE...PLEVNA AND
  ABBYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3817 9807 3817 9806 3794 9789 3788 9826
      3801 9833
TIME...MOT...LOC 2323Z 247DEG 31KT 3800 9821

CARUSO
Local storm report, Jul 18, 6:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
650 PM CDT SAT JUL 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     TSTM WND GST     7 NNW MCPHERSON         38.47N 97.72W
07/18/2015  E60 MPH          MCPHERSON          KS   TRAINED SPOTTER

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:10 PM CDTSpecial Weather StatementICTReno50 min
Jul 18, 7:42 PM CDTSpecial Weather StatementICTRice33 min
Jul 18, 8:01 PM CDTSpecial Weather StatementICTMcPherson44 min
Jul 18, 8:10 PM CDTSpecial Weather StatementICTRice35 min
Jul 19, 2:33 AM CDTSpecial Weather StatementICTChase27 min
Jul 19, 3:48 AM CDTSpecial Weather StatementICTRussell27 min
Jul 19, 4:12 AM CDTSpecial Weather StatementICTEllsworth, Lincoln33 min
Jul 19, 4:36 AM CDTSevere Thunderstorm WarningICTLincoln24 min
Jul 19, 4:43 AM CDTSevere Thunderstorm WarningICTEllsworth, Saline47 min
Jul 19, 4:56 AM CDTSevere Thunderstorm WarningICTLincoln34 min
Jul 19, 3:12 PM CDTFlash Flood WatchICTLincoln, Russell12 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.